On the Loss of Continuity for Super-Critical Drift-Diffusion Equations

Luis Silvestre, Vlad Vicol, Andrej Zlatoš

Research output: Contribution to journalArticlepeer-review


We show that there exist solutions of drift-diffusion equations in two dimensions with divergence-free super-critical drifts that become discontinuous in finite time. We consider classical as well as fractional diffusion. However, in the case of classical diffusion and time-independent drifts, we prove that solutions satisfy a modulus of continuity depending only on the local L1 norm of the drift, which is a super-critical quantity.

Original languageEnglish (US)
Pages (from-to)845-877
Number of pages33
JournalArchive for Rational Mechanics and Analysis
Issue number3
StatePublished - Mar 2013

ASJC Scopus subject areas

  • Analysis
  • Mathematics (miscellaneous)
  • Mechanical Engineering


Dive into the research topics of 'On the Loss of Continuity for Super-Critical Drift-Diffusion Equations'. Together they form a unique fingerprint.

Cite this